Alert archive / Mississippi / Tornado Warnings in 2006

Tornado Warning 61, NWS Jackson, MS

May 10, 2006Bolivar County, Mississippi

NWS Jackson, MS issued this tornado warning at May 10, 2006, 12:29 AM CDT for Bolivar County, Mississippi. It was in force for 46 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2006, 12:29 AM CDT (05:29 UTC)
Expired
May 10, 2006, 1:15 AM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Bolivar County, MS

The radar

The Little Rock radar (KLZK), 173 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 12:40 AM CDTHAIL 12 N Cleveland, MSQUARTER TO HALF DOLLAR SIZED HAIL WAS REPORTED ON TOWNSHIP ROAD.
May 10, 1:00 AM CDTHAIL 13 S Mound Bayou, MSQUARTER SIZED HAIL REPORTED ON HIGHWAY 61 BETWEEN MOUND BAYOU AND MERIGOLD.
May 10, 1:05 AM CDTHAIL 0.75Cleveland, MSPENNY SIZED HAIL REPORTED NEAR BISHOP AND HIGHWAY 8 BY STORM SPOTTER
May 10, 1:10 AM CDTHAIL 1Cleveland, MSQUARTER HAIL REPORTED BY SHERIFFS DEPUTY ON SMITH ROAD NEAR THE ZUMBRO PLANTATION.
May 10, 1:10 AM CDTHAIL 1Cleveland, MSQUARTER HAIL REPORTED BY SHERIFFS DEPUTY ON SMITH ROAD NEAR THE ZUMBRO PLANTATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 5.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2374 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 100530
TORJAN
MSC011-100615-
/O.NEW.KJAN.TO.W.0061.060510T0529Z-060510T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1229 AM CDT WED MAY 10 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI
  THIS INCLUDES THE CITIES OF...SHELBY...CLEVELAND

* UNTIL 115 AM CDT

* AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF
  RENOVA...OR ABOUT 9 MILES SOUTHEAST OF ROSEDALE...MOVING EAST AT 20
  MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  7 MILES SOUTH OF MOUND BAYOU BY 1245 AM CDT...
  RENOVA...CLEVELAND AND BOYLE BY 1250 AM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HAIL 
UP TO GOLF BALL SIZE AND DESTRUCTIVE STRAIGHT LINE WINDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3392 9094 3372 9098 3363 9090 3363 9067
      3398 9067

$$

BYB
1 follow-up statement
000 
WWUS54 KJAN 100552
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1252 AM CDT WED MAY 10 2006

MSC011-100615-
/O.CON.KJAN.TO.W.0061.000000T0000Z-060510T0615Z/
BOLIVAR MS-
1252 AM CDT WED MAY 10 2006

...A TORNADO WARNING CONTINUES UNTIL 115 AM CDT FOR EASTERN BOLIVAR
COUNTY...

AT 1249 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR RENOVA...OR ABOUT
NEAR CLEVELAND...MOVING EAST AT 20 MPH.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HAIL 
UP TO GOLF BALL SIZE AND DESTRUCTIVE STRAIGHT LINE WINDS.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3386 9085 3373 9091 3363 9090 3363 9067
      3398 9067

$$

BYB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 9, 7:15 PM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, May 9, 7:15 PM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
715 PM CDT TUE MAY 9 2006

.DISCUSSION...EXTENDED SEVERE THUNDERSTORM WATCH SWD TO COVER SEVERE
STORMS OCCURRING OVER SE MS THIS EVENING. OTHERWISE CONVECTION IS
DIMINISHING AS IT SHIFTS EWD OUT OF THE AREA. SE MS STORMS DEVELOPED
ALONG AN OUTFLOW TYPE BOUNDARY THAT HAS TRACKED ACROSS THE FORECAST
AREA DURING THE DAY. THIS SHOULD BE THE LAST HURRAH THIS EVENING FOR
OUR AREA. SATELLITE PIX SHOW STORMS DEVELOPING QUICKLY UPSTREAM
TX/OK/NW AR SO WILL BEGIN MONITOR OF NEXT POTENTIAL FOR ARKLAMISS
AFTER MIDNIGHT.
&&

.PREV DISCUSSION...LOTS OF ACTIVITY CURRENTLY GOING ON ACROSS
CENTRAL AND EASTERN MS THIS AFTERNOON. S/W MOVING OVER THE AREA HAS
ACTIVATED THE WARM FRONT AND STORMS HAVE FIRE ALONG AND TO THE NORTH
OF THE SFC BOUNDARY. THE LEADING EDGE OF THE ASCENT SHOWS UP WELL ON
RADAR AND VIS SAT IMAGERY AS ALL CONVECTION IS FOCUSED GENERALLY
ALONG AND EAST OF I-55. TIME TRENDS ON THIS JUST ABOUT GETS IT OUT
OF THE EASTERN CWA BY 6 PM. HOWEVER...DUE TO THE LIKELY HOOD OF THE
ACTIVITY BEGIN STILL JUST IN THE CWA BY 6 PM...WILL CONTINUE WITH
SCT POPS FOR THE EAST THROUGH 01-02Z THEN DRY THINGS UP. INSTABILITY
STILL REMAINS GOOD AND ISO SVR WILL BE POSSIBLE BETWEEN NOW AND 6PM.

OVERNIGHT...THINGS BECOME MUCH MORE COMPLICATED AS WE FOCUS ON THE
BOUNDARY TO OUR NORTH AND THE APPROACHING MORE POTENT SYSTEM THE
EVENING WILL BE QUIET WITH ONLY SOME CU LINGERING AROUND. THE ACTION
WILL LIKELY GET GOING OUT TO OUR WEST LATER THIS EVENING AND
STEADILY EVOLVE. IM EXPECTING THINGS TO STAY OUT OF THE CWA MOST OF
THE NIGHT...BUT AS THE SYSTEM EVOLVES...AN OUTFLOW BOUNDARY (COLD
POOL) WILL GET GOING AND SPREAD OUR WAY AND ENTER THE DELTA AROUND
10-12Z. HOW THIS EVOLVES DURING THE EARLY/MID MORNING WILL HAVE HUGE
IMPLICATIONS ON HOW SVR THE WX GET ON WED. IF FEEL NO MATTER
WHAT...JUST ABOUT ALL OF THE CWA WILL SEE RAIN AND STORMS...ITS JUST
ABOUT IF/AND HOW BAD THE SVR WX WILL BE. IN SHORT...THE MAIN FAILURE
MODE FOR SVR STORMS WILL BE THE EARLY MORNING OUTFLOW AND ITS
STABILIZING EFFECTS. IF THIS FEATURE DOESNT MAKE IT INTO THE CWA OR
DOESNT MAKE REAL FAR INTO THE CWA...THEN SFC HEATING WILL BE HIGH
AND AVAILABLE INSTABILITY WILL BE REAL HIGH AT THIS TIME...I THINK
THE NW (DELTA) WILL BE EFFECTED BY SOME BOUNDARY AND THERE SVR
POTENTIAL WILL BE REDUCED. ODDS ARE AREAS ALONG AND SE OF THE TRACE
WILL HAVE THE GREATEST INSTABILITY DUE TO FACT THAT THEY HAVE THE
GREATEST POTENTIAL TO NOT BE EFFECTED BY ANY BOUNDARY. THERE WILL BE
VERY STEEP LAPSE RATES IN PLACE (29-31 VERTICAL TOTALS)...2500-3500
MLCAPE ALONG WITH 40-45 KTS OF 0-6KM SHEAR. ALL THIS SPELLS SVR
STORMS. THE VERY MOIST SFC CONDITIONS ARE CURRENTLY GETTING
ESTABLISHED OVER THE CWA WITH 70-73 SFC DEWPTS BEHIND THE CURRENT
CONVECTION. THIS WILL ALL BE IN PLACE AS THE STRONG FRONT AND UPPER
TROUGH MOVE THROUGH. DUE TO ALL THIS...I HAVE HIT POPS HARD ON WED.
THE DELTA WILL LIKELY SEE PRECIP EARLY...POSSIBLY GET A BREAK AND
THEN SEE MORE WITH THE ACTUAL FRONT BY LATE AFTERNOON. SAME GOES
FOR THE REST OF THE CWA...THE STRONG SVR ACTIVITY WILL BE FIRST AND
THEN POSSIBLE ANOTHER BRIEF SHOT WITH THE FROPA.

WILL BASICALLY FOLLOW GUIDANCE FOR POPS WED NIGHT EXCEPT FOR GOING
HIGHER IN THE SE WHERE FRONT WILL MOVE THROUGH DURING THE EVENING.
MUCH COOLER TEMPS WILL MOVE IN AFTER MIDNIGHT WITH LOWER 50S TO
LOWER 60S AREA WIDE. SUMMER IS NOT HERE YET   /CME/

LONG TERM(THURSDAY THROUGH TUESDAY)
THERE WILL BE SOME QUICK DRYING BEHIND THE MIDWEEK SYSTEM AS
PRECIPITABLE WATER GOES QUICKLY DOWN TO LESS THAN 0.25 INCH. BY THIS
TIME THE UPPER TROUGH WILL BE CENTERED OVER THE MISSISSIPPI VALLEY.
SURFACE HIGH PRESSURE WILL BUILD OVER THE REGION FOR THURSDAY INTO
FRIDAY AS THE UPPER TROUGH SWINGS TOWARD THE EASTERN SEABOARD ON
FRIDAY.

FOR THE WEEKEND HERE IS WHERE WE COME INTO A VARIETY OF SOLUTIONS
AS TO THE TRACK OF THE CLOSED LOW.  THE 06 ZGFS/DGEX BRINGS IT DOWN
THROUGH THE LOWER MISSISSIPPI/TENNESSEE VALLEY...WHILE THE EUROPEAN
KEEPS THE CLOSED LOW OVER THE OHIO VALLEY WITH THE TROUGH AXIS OVER
THE REGION. FORTUNATELY ON THE 12Z RUN THE GFS KEPT IT NORTHEAST OF
THE REGION ROTATING CLOSED LOW AROUND THE CENTRAL APPALACHIANS. SO
WILL GO WITH THIS SOLUTION.

THE GFS BRINGS A DISTURBANCE ACROSS THE REGION IN NORTHWEST FLOW
FOR SOME CONVECTION FOR LATE SATURDAY INTO SUNDAY. THIS WILL BE
ASSOCIATED WITH A COLD FRONT.

MODELS ARE SHOWING A REX BLOCK OVER THE ROCKIES...WHICH WILL KEEP
GOOD NORTHWEST FLOW OVER THE REGION. SHORTWAVES IN THIS REGIME
CREATES GREATER UNCERTAINTY AND LESS CONFIDENCE IN THE FORECAST
BEYOND MONDAY AS THESE SETUPS CAN LEAD TO SEWD-MOVING HAILSTORMS
THIS TIME OF YEAR. BEING UNDER NORTHWEST FLOW FOR THE WEEKEND WILL
KEEP LOW TO SCATTERED POPS FOR LATE SATURDAY INTO SUNDAY.  AS UPPER
TROUGH WILL SWING THROUGH THE REGION FOR MONDAY SHOULD GET ENOUGH
ACTIVITY FOR ISOLATED CONVECTIVE POPS AND WILL KEEP TUESDAY DRY.

NIGHTLY LOWS WILL BE IN 40S AND 50S ON FRIDAY...MAINLY IN THE 50S ON
SATURDAY THROUGH TUESDAY. THIS WILL PUT TEMPS AROUND 10 DEGREES
BELOW NORMAL FOR NIGHTLY LOWS. HIGHS WILL BE MAINLY 75 TO 80
ON THURSDAY AND FRIDAY...80 TO 85 SATURDAY...THEN COOLING SUNDAY
THROUGH TUESDAY WITH HIGHS 75 TO 80. KEPT CLOSE TO 00Z MEX. /17/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: CME
LONG TERM: 17
03
Hazardous weather outlook, May 9, 4:02 PM CDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT TUE MAY 09 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
102102-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
402 PM CDT TUE MAY 09 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
ISOLATED SEVERE STORMS WILL BE POSSIBLE UNTIL ABOUT 7 PM FOR
AREAS NORTHEAST OF A GRENADA TO NEWTON LINE. LARGE HAIL AND
DAMAGING WINDS WILL BE THE MAIN RISK.

AFTER 7 PM...THE REGION WILL LIKELY SEE A QUIET PERIOD AS STORMS
EXIT TO THE EAST AND NEW STORMS DEVELOP OUT TO OUR WEST. IT WILL
BE THAT ACTIVITY THAT WILL HAVE A MAJOR IMPACT ON THE SEVERE
WEATHER POTENTIAL FOR WEDNESDAY. AT THIS TIME...I EXPECT A
WEAKENING LINE OF STORMS TO ENTER THE DELTA EARLY IN THE MORNING.
THIS LINE MAY HAVE SOME SEVERE STORMS ASSOCIATED WITH IT. THE
MORE ACTIVE PERIOD LOOKS TO EXIST BETWEEN LATE MORNING AND
THROUGH THE AFTERNOON AS THE STRONGER UPPER LEVEL SYSTEM MOVES IN
AND CLASHES WITH AN UNSTABLE AIRMASS. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN RISKS. HOWEVER...THIS SYSTEM WILL BRING
INCREASED LOW LEVEL SHEAR AND IF SUPERCELL THUNDERSTORMS CAN
DEVELOP AND SUSTAIN THEMSELVES...ISOLATED TORNADOES WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED ON WEDNESDAY...OTHERWISE
SHOULD NOT BE NEEDED THURSDAY THROUGH NEXT TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 9, 6:47 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     HAIL             RALEIGH                 32.03N 89.52W
05/09/2006  E1.25 INCH       SMITH              MS   EMERGENCY MNGR

            HALF DOLLAR SIZE HAIL IN RALEIGH REPORTED BY MEMA
            EMPLOYEE.

0640 PM     HAIL             RALEIGH                 32.03N 89.52W
05/09/2006  E1.00 INCH       SMITH              MS   AMATEUR RADIO

            QUARTER SIZE HAIL IN RALEIGH.

&&

WESTER
Local storm report, May 9, 8:00 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
800 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     LAUREL                  31.69N 89.14W
05/09/2006                   JONES              MS   EMERGENCY MNGR

            SEVERAL TREES AND POWERLINES DOWN IN LAUREL. SEVERAL
            TRANSFORMERS BLOWN IN LAUREL. SEVERAL TREES AND POWERLINE
            DOWN COUNTY WIDE.

&&

WESTER
Local storm report, May 9, 8:20 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
820 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 AM     HAIL             9 SE ELLISVILLE         31.51N 89.10W
05/09/2006  M0.25 INCH       JONES              MS   EMERGENCY MNGR

            REPORTED IN THE OVET COMMUNITY.

1240 PM     HAIL             2 SW NEWTON             32.30N 89.18W
05/09/2006  M0.75 INCH       NEWTON             MS   EMERGENCY MNGR

0110 PM     HAIL             6 W LAUREL              31.69N 89.25W
05/09/2006  E0.88 INCH       JONES              MS   EMERGENCY MNGR

0120 PM     HAIL             LAUREL                  31.69N 89.14W
05/09/2006  E0.88 INCH       JONES              MS   EMERGENCY MNGR

0206 PM     HAIL             2 S CARTHAGE            32.72N 89.53W
05/09/2006  E0.88 INCH       LEAKE              MS   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED BETWEEN CARTHAGE AND RENFROE.

0210 PM     HAIL             NEW HEBRON              31.73N 89.98W
05/09/2006  E0.75 INCH       LAWRENCE           MS   OTHER FEDERAL

            REPORTED BY GROCERY IN NEW HEBRON.

0245 PM     HAIL             9 NW WEST POINT         33.70N 88.76W
05/09/2006  E0.75 INCH       CLAY               MS   PUBLIC

            MAINLY SMALL HAIL UP TO PENNY SIZED. ALSO HAD STRONG
            WINDS AND ABOUT 2 INCHES OF RAINFALL. REPORTED BY STORE
            NEAR PALO ALTO COMMUNITY.

0310 PM     HAIL             2 S STARKVILLE          33.43N 88.82W
05/09/2006  E1.00 INCH       OKTIBBEHA          MS   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED NEAR STARKVILLE.

0314 PM     HAIL             STARKVILLE              33.46N 88.82W
05/09/2006  E0.88 INCH       OKTIBBEHA          MS   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED AT MISSISSIPPI STATE UNIVERSITY
            BY DR. MIKE BROWN.

0314 PM     HAIL             MIZE                    31.87N 89.55W
05/09/2006  E1.00 INCH       SMITH              MS   AMATEUR RADIO

            QUARTER SIZE HAIL REPORTED IN MIZE.

0314 PM     HAIL             STARKVILLE              33.46N 88.82W
05/09/2006  E1.00 INCH       OKTIBBEHA          MS   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED AT MISSISSIPPI STATE
            UNIVERSITY.

0340 PM     HAIL             WEST POINT              33.61N 88.64W
05/09/2006  E0.88 INCH       CLAY               MS   EMERGENCY MNGR

0405 PM     HAIL             NEWTON                  32.32N 89.16W
05/09/2006  E2.00 INCH       NEWTON             MS   PUBLIC

            GAS STATION ALONG INTERSTATE 20 NEAR NEWTON REPORTED
            QUARTER TO HEN EGG SIZED HAIL.

0420 PM     HAIL             1 SE NEWTON             32.31N 89.15W
05/09/2006  M1.00 INCH       NEWTON             MS   EMERGENCY MNGR

            ON WHICKWARE ROAD.

0432 PM     HAIL             HICKORY                 32.32N 89.02W
05/09/2006  E1.75 INCH       NEWTON             MS   EMERGENCY MNGR

            GOLF BALL SIZE HAIL REPORTED ON MAGEE ROAD.

0452 PM     HAIL             4 E CHUNKY              32.33N 88.86W
05/09/2006  E0.50 INCH       LAUDERDALE         MS   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED IN MEEHAN.

0512 PM     HAIL             8 S MERIDIAN            32.27N 88.71W
05/09/2006  E1.75 INCH       LAUDERDALE         MS   BROADCAST MEDIA

            GOLFBALL SIZED HAIL REPORTED BY A VIEWER OF WTOK-TV.

0515 PM     HAIL             8 ENE ENTERPRISE        32.22N 88.69W
05/09/2006  E1.75 INCH       CLARKE             MS   LAW ENFORCEMENT

            ALONG HWY 45 JUST SOUTH OF THE LAUDERDALE COUNTY LINE.
            REPORTED BY CLARKE SO.

0515 PM     TSTM WND DMG     8 ENE ENTERPRISE        32.22N 88.69W
05/09/2006                   CLARKE             MS   LAW ENFORCEMENT

            TREES BLOWN INTO A HOUSE AND CARPORT BLOWN OFF ON COUNTY
            ROAD 4821. REPORTED BY CLARKE SO.

0640 PM     HAIL             RALEIGH                 32.03N 89.52W
05/09/2006  E1.00 INCH       SMITH              MS   AMATEUR RADIO

            QUARTER SIZE HAIL IN RALEIGH.

0643 PM     HAIL             RALEIGH                 32.03N 89.52W
05/09/2006  E1.25 INCH       SMITH              MS   EMERGENCY MNGR

            HALF DOLLAR SIZE HAIL IN RALEIGH REPORTED BY MEMA
            EMPLOYEE.

0740 PM     TSTM WND DMG     LAUREL                  31.69N 89.14W
05/09/2006                   JONES              MS   EMERGENCY MNGR

            SEVERAL TREES AND POWERLINES DOWN IN LAUREL. SEVERAL
            TRANSFORMERS BLOWN IN LAUREL. SEVERAL TREES AND POWERLINE
            DOWN COUNTY WIDE.

&&

WESTER
Local storm report, May 9, 8:27 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
827 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0654 PM     FUNNEL CLOUD     5 S RALEIGH             31.96N 89.52W
05/09/2006                   SMITH              MS   AMATEUR RADIO

            FUNNEL CLOUD REPORTED BETWEEN MIZE AND RALEIGH.

&&

WESTER
Local storm report, May 9, 11:55 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1155 PM CDT TUE MAY 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HAIL             ROSEDALE                33.85N 91.03W
05/09/2006  M0.88 INCH       BOLIVAR            MS   EMERGENCY MNGR

            NICKEL SIZE HAIL REPORTED TO BOLIVAR EOC BY ROSEDALE FIRE
            DEPT.

&&

03

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:01 PM CDTTornado WarningJANJones59 min
May 9, 7:59 PM CDTSevere Thunderstorm WarningJANJones22 min
May 9, 11:23 PM CDTSevere Thunderstorm WarningJANBolivar67 min
May 10, 12:50 AM CDTSevere Thunderstorm WarningJANSunflower55 min
May 10, 1:11 AM CDTFlash Flood WarningJANBolivar, Sunflower3 hr
May 10, 1:16 AM CDTTornado WarningJANSunflower44 min
May 10, 1:21 AM CDTSevere Thunderstorm WarningJANBolivar24 min
May 10, 1:27 AM CDTSevere Thunderstorm WarningJANLeflore48 min
May 10, 1:51 AM CDTSevere Thunderstorm WarningJANGrenada54 min
May 10, 1:57 AM CDTTornado WarningJANLeflore, Sunflower24 min
May 10, 2:23 AM CDTSevere Thunderstorm WarningJANLeflore, Sunflower25 min
May 10, 2:29 AM CDTSevere Thunderstorm WarningJANBolivar, Washington55 min
May 10, 2:43 AM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster62 min
May 10, 2:48 AM CDTFlash Flood WarningJANGrenada3 hr
May 10, 3:14 AM CDTFlash Flood WarningJANLeflore3 hr
May 10, 3:14 AM CDTSevere Thunderstorm WarningJANLeflore, Sunflower61 min
May 10, 3:37 AM CDTSevere Thunderstorm WarningJANGrenada48 min
May 10, 4:20 AM CDTSevere Thunderstorm WarningJANWebster34 min
May 10, 4:29 AM CDTSevere Thunderstorm WarningJANAttala44 min
May 10, 4:45 AM CDTSevere Thunderstorm WarningJANChoctaw, Winston58 min
May 10, 4:52 AM CDTSevere Thunderstorm WarningJANClay53 min
May 10, 5:08 AM CDTFlash Flood WatchJANAttala, Bolivar, Carroll, Choctaw, Claiborne, Clarke and 30 more16 hr
May 10, 5:23 AM CDTSevere Thunderstorm WarningJANLowndes42 min
May 10, 8:20 AM CDTFlash Flood WarningJANBolivar16 hr
May 10, 8:32 AM CDTSevere Thunderstorm WarningJANBolivar45 min
May 10, 8:46 AM CDTTornado WarningJANBolivar14 min
May 10, 8:54 AM CDTTornado WarningJANSunflower21 min
May 10, 9:15 AM CDTSevere Thunderstorm WarningJANGrenada45 min
May 10, 9:34 AM CDTSevere Thunderstorm WarningJANCarroll, Montgomery56 min
May 10, 9:56 AM CDTSevere Thunderstorm WarningJANWebster49 min
May 10, 10:14 AM CDTFlash Flood WarningJANCarroll, Montgomery2 hr
May 10, 10:33 AM CDTSevere Thunderstorm WarningJANClay28 min
May 10, 10:37 AM CDTSevere Thunderstorm WarningJANOktibbeha38 min
May 10, 11:15 AM CDTFlash Flood WarningJANLowndes2 hr
May 10, 11:18 AM CDTSevere Thunderstorm WarningJANBolivar42 min
May 10, 11:35 AM CDTSevere Thunderstorm WarningJANSunflower40 min
May 10, 11:56 AM CDTSevere Thunderstorm WarningJANWashington44 min
May 10, 12:15 PM CDTFlash Flood WarningJANBolivar, Leflore, Sunflower2 hr
May 10, 12:18 PM CDTSevere Thunderstorm WarningJANGrenada42 min
May 10, 12:21 PM CDTSevere Thunderstorm WarningJANHumphreys, Sunflower24 min
May 10, 12:32 PM CDTSevere Thunderstorm WarningJANLeflore43 min
May 10, 12:42 PM CDTFlash Flood WarningJANGrenada2 hr
May 10, 12:52 PM CDTFlash Flood WarningJANNeshoba113 min
May 10, 1:02 PM CDTTornado WarningJANKemper, Lauderdale, Neshoba, Newton28 min
May 10, 1:04 PM CDTSevere Thunderstorm WarningJANHolmes49 min
May 10, 1:23 PM CDTSevere Thunderstorm WarningJANClay22 min
May 10, 1:27 PM CDTTornado WarningJANAttala, Holmes18 min
May 10, 1:29 PM CDTTornado WarningJANKemper, Lauderdale31 min
May 10, 1:39 PM CDTFlash Flood WarningJANClay, Lowndes, Oktibbeha2 hr
May 10, 1:51 PM CDTFlash Flood WarningJANLauderdale114 min
May 10, 2:00 PM CDTSevere Thunderstorm WarningJANLauderdale45 min
May 10, 2:13 PM CDTSevere Thunderstorm WarningJANNoxubee47 min
May 10, 2:15 PM CDTFlash Flood WarningJANNoxubee2 hr
May 10, 2:28 PM CDTSevere Thunderstorm WarningJANYazoo62 min
May 10, 3:06 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren, Yazoo54 min
May 10, 3:12 PM CDTSevere Thunderstorm WarningJANMadison33 min
May 10, 3:30 PM CDTFlash Flood WarningJANIssaquena, Warren, Yazoo2 hr
May 10, 3:33 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey42 min
May 10, 3:38 PM CDTSevere Thunderstorm WarningJANHinds22 min
May 10, 3:41 PM CDTTornado WarningJANWarren64 min
May 10, 3:51 PM CDTSevere Thunderstorm WarningJANHinds, Madison54 min
May 10, 3:51 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton54 min
May 10, 4:09 PM CDTSevere Thunderstorm WarningJANYazoo45 min
May 10, 4:13 PM CDTSevere Thunderstorm WarningJANRankin62 min
May 10, 4:18 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren57 min
May 10, 4:25 PM CDTTornado WarningJANHinds59 min
May 10, 4:31 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren59 min
May 10, 4:31 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba33 min
May 10, 4:36 PM CDTTornado WarningJANClaiborne, Warren54 min
May 10, 4:37 PM CDTTornado WarningJANAdams, Jefferson53 min
May 10, 4:38 PM CDTSevere Thunderstorm WarningJANScott52 min
May 10, 4:45 PM CDTSevere Thunderstorm WarningJANLauderdale60 min
May 10, 4:51 PM CDTTornado WarningJANScott, Smith39 min
May 10, 4:59 PM CDTSevere Thunderstorm WarningJANNewton46 min
May 10, 5:01 PM CDTSevere Thunderstorm WarningJANMadison24 min
May 10, 5:05 PM CDTTornado WarningJANRankin40 min
May 10, 5:26 PM CDTTornado WarningJANClaiborne, Copiah, Hinds, Warren64 min
May 10, 5:29 PM CDTTornado WarningJANAdams, Franklin, Jefferson61 min
May 10, 5:30 PM CDTSevere Thunderstorm WarningJANScott, Smith60 min
May 10, 5:47 PM CDTSevere Thunderstorm WarningJANJasper, Newton58 min

Nearby

Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.